Alert archive / Florida / Red Flag Warnings in 2011

Red Flag Warning 20, NWS Tallahassee, FL

February 22, 201116 counties in Florida

NWS Tallahassee, FL issued this red flag warning at Feb 22, 2011, 2:19 PM CST for 16 counties in Florida. It took effect at Feb 23, 2011, 12:00 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 22, 2011, 2:19 PM CST (20:19 UTC)
In effect from
Feb 23, 2011, 12:00 PM CST
Expired
Feb 23, 2011, 5:00 PM CST
In force
5 hr
Issued by
NWS Tallahassee, FL

Counties Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL

The radar

The Tallahassee radar (KTLH), 32 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.3 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2011-02-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2011-02-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
854 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

054 
WWUS82 KTAE 222019
RFWTAE

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
319 PM EST TUE FEB 22 2011

...A FIRE WEATHER WATCH REMAINS IN EFFECT FOR WEDNESDAY AFTERNOON
FOR INLAND PORTIONS OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA
BIG BEND DUE TO POSSIBLE LONG DURATIONS OF LOW RELATIVE HUMIDITY
BELOW 35 PERCENT...

.DISCUSSION...A DRIER AIRMASS WILL FILTER INTO THE AREA OVERNIGHT 
INTO WEDNESDAY IN THE WAKE OF TODAYS WEAK FRONT. THIS WILL ALLOW FOR 
SEVERAL HOURS OF CRITICAL HUMIDITY ACROSS THE INLAND FLORIDA ZONES. 
HAVE UPGRADED THE CURRENT FIRE WEATHER WATCH TO A RED FLAG WARNING 
FOR WEDNESDAY. BY THURSDAY...WINDS WILL COME AROUND TO THE EAST AND 
SOUTHEAST...INCREASING LOW LEVEL MOISTURE AND KEEPING HUMIDITY 
VALUES ABOVE CRITICAL LEVELS.

FLZ007>019-026>029-034-232300-
/O.UPG.KTAE.FW.A.0019.110223T1800Z-110223T2300Z/
/O.NEW.KTAE.FW.W.0020.110223T1800Z-110223T2300Z/
INLAND WALTON-CENTRAL WALTON-HOLMES-WASHINGTON-JACKSON-INLAND BAY-
CALHOUN-INLAND GULF-INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-
MADISON-LIBERTY-INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-
INLAND DIXIE-
319 PM EST TUE FEB 22 2011 /219 PM CST TUE FEB 22 2011/

...RED FLAG WARNING IN EFFECT FROM 1 PM EST /NOON CST/ TO 6 PM
EST /5 PM CST/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM EST /NOON CST/ TO 6 PM EST
/5 PM CST/ WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

&&

$$

CAMP
1 follow-up statement
657 
WWUS82 KTAE 230810
RFWTAE

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
310 AM EST WED FEB 23 2011

...A RED FLAG WARNING REMAINS IN EFFECT FOR THIS AFTERNOON FOR
INLAND PORTIONS OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG
BEND DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW 35
PERCENT...

.DISCUSSION...IN THE WAKE OF YESTERDAY'S DRY FRONTAL PASSAGE...
HIGH PRESSURE WILL BUILD IN FROM THE NORTH TODAY ALLOWING A
NOTICEABLY DRIER AIR MASS TO FILTER INTO THE LOCAL AREA. CRITICAL
DURATIONS OF LOW RELATIVE HUMIDITY ARE EXPECTED ACROSS THE INLAND
FLORIDA ZONES AND A RED FLAG WARNING REMAINS IN EFFECT FOR THIS
AREA. THE HIGH WILL PUSH INTO THE ATLANTIC ON THURSDAY. WINDS WILL
VEER TO THE EAST AND THEN SOUTHEAST AHEAD OF THE NEXT AND STRONGER
COLD FRONT EXPECTED ON FRIDAY. INCREASING LOW LEVEL MOISTURE WILL
KEEP HUMIDITY VALUES ABOVE CRITICAL LEVELS THROUGH THE WEEKEND.

FLZ007>019-026>029-034-232300-
/O.CON.KTAE.FW.W.0020.110223T1800Z-110223T2300Z/
INLAND WALTON-CENTRAL WALTON-HOLMES-WASHINGTON-JACKSON-INLAND BAY-
CALHOUN-INLAND GULF-INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-
MADISON-LIBERTY-INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-
INLAND DIXIE-
310 AM EST WED FEB 23 2011 /210 AM CST WED FEB 23 2011/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EST /NOON CST/
THIS AFTERNOON TO 6 PM EST /5 PM CST/ THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EST /NOON CST/
THIS AFTERNOON TO 6 PM EST /5 PM CST/ THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

&&

$$

BLOCK

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Feb 22, 1:34 PM CST, 45 minutes earlier.

Area forecast discussion, Feb 22, 1:34 PM CST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
234 PM EST TUE FEB 22 2011

.SHORT TERM (TONIGHT-THURSDAY NIGHT)...
A WEAK COLD FRONT CURRENTLY ANALYZED JUST TO THE NORTH WILL CONTINUE
TO SHIFT SOUTH OVER THE AREA THROUGH THE OVERNIGHT PERIOD
TONIGHT...THEN STALL AND DISSIPATE INTO WEDNESDAY. DRIER AIR WILL
FOLLOW ITS PASSAGE AND SPREAD SOUTH INTO THE LOCAL AREA WITH DEW
POINTS DROPPING TOWARD THE 40 MARK COME SUNRISE WEDNESDAY MORNING.
CLEARING SKIES OVER THE NRN SECTIONS WILL RESULT. SOME RESIDUAL
LOW-LEVEL MOISTURE/FOG WILL BE EXPECTED TOWARD THE COAST AND OUT
OVER THE ADJACENT COOL SHELF WATERS. ON WEDNESDAY...ANOTHER PLEASANT
DAY WILL BE EXPECTED WITH TEMPERATURES STARTING OUT AROUND 50...THEN
CLIMBING INTO THE MID TO UPPER 70S UNDER PARTLY CLOUDY SKIES. HIGH
PRESSURE WILL BUILD OVER THE REGION WEDNESDAY THROUGH THURSDAY WITH
THE MAIN RIDGE AXIS SETTING UP FROM EAST TO WEST OVER THE NRN GULF
COAST. WINDS WILL VEER TOWARD THE EAST-SOUTHEAST AROUND THIS
RIDGE...WHICH WILL LEAD TO INCREASING MOISTURE ONCE AGAIN.
THURSDAY...A STRONG SHORTWAVE TROUGH WILL LIFT NE FROM THE FOUR
CORNERS REGION TO THE SRN PLAINS AND LEAD TO A FAIRLY STRONG SURFACE
REFLECTION. THE MODELS APPEAR TO BE IN DECENT AGREEMENT WITH THIS
SYSTEM AND INDICATE A STRONG SURFACE LOW DEVELOPING OVER TX AND
LIFTING NE TO WRN TN DRAGGING A COLD FRONT OVER THE LOWER MS VALLEY
COME THURSDAY NIGHT. A FAIRLY PRONOUNCED LINE OF SHOWERS/STORMS WILL
BE ONGOING AHEAD OF THIS FRONT THROUGH THE THURSDAY NIGHT PERIOD
ACROSS LA/MS/NRN AL. FOR OUR AREA...THINGS SHOULD REMAIN QUIET FOR
THE MOST PART OUTSIDE OF INCREASING MOISTURE/FOG AS DEW POINTS
SURGE BACK TOWARD 60.

.LONG TERM (FRIDAY THROUGH TUESDAY)...
REASONABLY GOOD AGREEMENT BETWEEN THE GFS AND THE EURO ON A GRADUAL
CHANGE IN THE LARGE SCALE PATTERN. THE UPPER LEVEL RIDGE DOMINATING
FLORIDA AND THE GULF OF MEXICO AT THE BEGINNING OF THE PERIOD WILL
GRADUALLY SHIFT SOUTH AND WEST...REPLACED BY A WEAK LARGE SCALE
TROUGH ALONG THE EASTERN SEABOARD...AND PREDOMINANTLY ZONAL FLOW
ACROSS THE AREA BY THE END OF THE PERIOD. AS THE RIDGE WEAKENS AND
THE WEAK TROUGH DEVELOPS...AS SERIES OF INCREASINGLY MORE VIGOROUS
SHORT WAVES WILL MOVE THROUGH THE NEARLY ZONAL LARGE SCALE PATTERN.
ONE SHORT WAVE WILL PUSH A WEAKENING FRONT ACROSS THE AREA ON
FRIDAY...ACCOMPANIED BY THE FIRST SIGNIFICANT CHANCE FOR
PRECIPITATION WE WILL HAVE SEEN IN A WHILE. ANOTHER STRONGER SHORT
WAVE WILL PUSH A STRONGER FRONT RAPIDLY ACROSS THE AREA LATE MONDAY
AND EARLY TUESDAY...ACCOMPANIED BY ANOTHER THREAT OF SHOWERS. WITH
PREDOMINANTLY ZONAL FLOW. TEMPERATURES WILL REMAIN ABOVE NORMAL FOR
THIS TIME OF YEAR.

&&

.AVIATION...SCT-BKN CU FIELD CONTINUES ACROSS THE AREA AHEAD OF AN
APPROACHING WEAK COLD FRONT WITH PERIODS OF MVFR CIGS AT ALL
TERMINALS. CIGS ARE GRADUALLY BECOMING LESS PREVALENT WITH SCT DECKS
EXPECTED EVERYWHERE BY LATE THIS AFTERNOON. THEREAFTER...VFR
CONDITIONS TO PREVAIL.

&&

.MARINE...
REDUCED VISIBILITIES IN AND AROUND FOG WILL BE POSSIBLE TONIGHT INTO
WEDNESDAY MORNING AS A WEAK COLD FRONT STALLS IN THE VICINITY OF THE
MARINE AREA. WINDS WILL REMAIN LIGHT AND GRADUALLY VEER TO THE NORTH
THROUGH THE NIGHT AS HIGH PRESSURE BUILDS SOUTH OVER THE REGION.
LIGHT TO MODERATE EAST SOUTHEAST WINDS WILL PERSIST WEDNESDAY
THROUGH THURSDAY...THEN SHIFT TO THE SOUTH AND INCREASE TO MODERATE
LEVELS THURSDAY NIGHT INTO FRIDAY AS ANOTHER COLD FRONT APPROACHES
FROM THE WEST.

&&

.FIRE WEATHER...A DRIER AIRMASS WILL FILTER INTO THE AREA OVERNIGHT
INTO WEDNESDAY IN THE WAKE OF TODAYS WEAK FRONT. THIS WILL ALLOW FOR
SEVERAL HOURS OF CRITICAL HUMIDITY ACROSS THE INLAND FLORIDA ZONES.
HAVE UPGRADED THE CURRENT FIRE WEATHER WATCH TO A RED FLAG WARNING
FOR WEDNESDAY. BY THURSDAY...WINDS WILL COME AROUND TO THE EAST AND
SOUTHEAST...INCREASING LOW LEVEL MOISTURE AND KEEPING HUMIDITY
VALUES ABOVE CRITICAL LEVELS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE   51  78  50  76  54 /   0   0  10   0  10
PANAMA CITY   55  72  54  70  58 /   0   0  10   0  20
DOTHAN        49  75  52  76  60 /   0   0  10  10  20
ALBANY        46  73  50  76  58 /   0   0  10  10  20
VALDOSTA      50  76  50  77  56 /   0   0  10   0  10
CROSS CITY    52  78  50  78  52 /   0   0  10   0  10
APALACHICOLA  56  69  53  69  57 /   0   0  10   0  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING FROM 1 PM EST /NOON CST/ TO 6 PM EST /5 PM CST/
     WEDNESDAY FOR THE FOLLOWING ZONES: CALHOUN...CENTRAL
     WALTON...GADSDEN...HOLMES...INLAND BAY...INLAND DIXIE...
     INLAND FRANKLIN...INLAND GULF...INLAND JEFFERSON...INLAND
     TAYLOR...INLAND WAKULLA...INLAND WALTON...JACKSON...
     LAFAYETTE...LEON...LIBERTY...MADISON...WASHINGTON.

GM...NONE.
&&

GIBBS/CAMP/DUVAL
Hazardous weather outlook, Feb 22, 3:05 AM CST, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
405 AM EST TUE FEB 22 2011

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-230915-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
405 AM EST TUE FEB 22 2011 /305 AM CST TUE FEB 22 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
AREAS OF DENSE FOG ARE ONCE AGAIN EXPECTED TO LINGER AFTER
DAYBREAK...ESPECIALLY ACROSS THE COASTAL FLORIDA PANHANDLE AND
BIG BEND AS WELL AS OVER THE LOCAL WATERS. OTHERWISE ANOTHER WARM
DAY IS ON TAP WITH HIGHS IN THE MID TO UPPER 70S. A VERY WEAK COLD
FRONT WILL SAG SOUTH ACROSS THE REGION LATER TODAY WITH LITTLE
IMPACT OTHER THAN A FEW LIGHT SHOWERS POSSIBLE. FOG WILL LIKELY
DEVELOP LATE TONIGHT ACROSS THE MARINE AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...MAINLY DRY
CONDITIONS ARE EXPECTED TO CONTINUE. A STRONGER COLD FRONT COULD
APPROACH THE AREA BY THE END OF THE WEEK...BRINGING WITH IT A CHANCE
OF SHOWERS AND ISOLATED THUNDERSTORMS ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

BLOCK

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 1:01 AM CSTMarine Dense Fog AdvisoryTAE8 hr

Nearby

Red Flag Warnings in Florida, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.